MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012630-39
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the left iliac artery with calcification and 70% stenosis.Intravascular ultrasound was performed and a 6fr 10 cm sheath was used.The 7.0x39 mm omnilink elite stent delivery system (sds) was inflated to nominal pressure and it was thought to have deployed the stent; however, something was noticed floating in the aorta and it was determined to be the stent.The stent dislodged [migrated] into the aorta once deflation was completed.There were no issues noted during inflation or deflation and there was no resistance during advancement.A snare was used to retrieve the stent from the aorta thru the other groin.Another omnilink elite sds was used to complete the procedure.There were no adverse patient sequela and there was a delay in the procedure, but there was no impact to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned stent.The reported stent migration could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a conclusive cause for the reported stent migration; however, factors that may contribute to stent migration include, but are not limited to, patient anatomical morphology, patient disease state, non-uniform or partial stent apposition or under-sizing of the vessel.In this case, it is possible that the patient disease state (moderately calcified, mildly tortuous and 70% stenosed) caused the stent to dislodge and migrate from where it was originally placed in the lesion into the aorta; however, this cannot be confirmed.A snare was used to retrieve the stent from the aorta through the other groin, which likely contributed to the observed material deformation (stretched stent).The subsequent treatment and removal of foreign body appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15432671
Report Number2024168-2022-09773
Device Sequence Number5845391
Product Code NIO
UDI-Device Identifier08717648178474
UDI-Public08717648178474
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1012630-39
Device Catalogue Number1012630-39
Device Lot Number1072741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 10 CM SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight44 KG